Call our toll free hotline:
Chat with a real person:Live Chat
This is Why You Need Help Detoxing from Oxycodone
If you are taking Oxycodone (or related meds: Percocet, Percodan, Tylox, OxyContin), you are using a Schedule II drug. The US Department of Justice has decided Oxycodone is a drug with a high potential for abuse. That abuse can lead to serious physical or psychological dependence. If you are looking into treatment, you are likely one of the people whose abuse turned into dependence.
The first step in breaking opioid dependence is detoxing. Designed to move you from acute intoxication through withdrawal and into a safe, drug-free state, detox is a starting point in the long journey of recovery and it is meant to be followed up by additional treatment. The Substance Abuse and Mental Health Services Administration compiled a panel of experts, who agreed detox alone is not adequate treatment for dependence; it is, instead, part of a cycle of care for substance abuse. Their input is worth respecting.
If you are dealing with an Oxycodone dependence or addiction, it is even more important that you consider detox a first step because opioid detox is one of the more difficult ones complete and attempting to do it on your own is foolhardy.
Further, getting it out of your system won’t be enough to keep you off of it. You will need additional rehabilitation treatment. Detox is a great way to begin your recovery and it transitions beautifully into other addiction treatment.
If you are considering Oxycodone detox and treatment, Centers.com has the information you need. Available 24 hours a day, you are welcome to call any time and access resources and have questions answered. Call today to get started.
What is Detox?
The name detox means something because we hear it associated with juice cleanses and fad diets. It is all about removing toxins from the system, right? Essentially, yes. Drug detox has a few different forms, but they all share a goal: they deal with acute intoxication and withdrawal.
The method that people know the most about is cold turkey detox because there isn’t much to it. You just stop using. But, this is why it is the most dangerous approach. You don’t have the addiction medicine knowledge needed to carefully navigate stopping your Oxycodone use on your own.
Instead, you should be looking for a program that follows a medical or social approach. Nursing staff, physicians, and medications are used to safely guide patients through withdrawal using the medical approach. Social programs, on the other hand, exist outside of a clinical setting. You are lead through the detox process by supportive staff and your peers. Both options are preferable to cold turkey.
3 Stages of Detox
According to the Substance Abuse and Mental Health Services Administration (SAMHSA), detox should always have 3 steps: evaluation, stabilization, and fostering a patient’s entry into treatment.
- Evaluation: You will be tested for the presence of drugs in your system and screened for additional mental and physical conditions that will upset your detox. There will be an extensive assessment of your medical, social, and psychological state.
- Stabilization: You will to transition from intoxicated to a “medically stable, fully supported, substance-free state” using medical and psychological methods.
- Fostering a patient’s entry into treatment: You will learn the importance of seeking rehabilitation treatment after you have completed your detox.
Essentially, a monitored detox will help you navigate the withdrawal symptoms that will set-in when you stop taking your Oxycodone. Patient in the hospital, whose Oxycodone usage is monitored by licensed medical staff even experience withdrawal when their Oxycodone access is limited or shut down. By comparison, a recreational user or abuser is going to experience extreme symptoms that go beyond flu-like discomfort.
Between 12 and 24 hours after your last dose of Oxycodone, the US National Library of Medicine asserts you will begin to experience the following symptoms:
- Watery eyes
- Muscle pains
- Runny nose
As the withdrawal increases in severity, you will experience:
- Stomach cramping
- Dilated pupils
These symptoms need to be managed by a medical professional and not dealt with independently. With the care of a structured program with years of experience, the severity of these symptoms can be lessened.
If you are ready to seek help, Centers.com is waiting for your call. Call 800-721-8114 and connect with an expert who has the answers you need.